MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN

ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Catalog Number 06P16-01
Medical Device Problem Codes Thermal Decomposition of Device (1071); Smoking (1585); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
Sparks and smoke were reported coming from an alinity s system.It was reported that the analyzer was down for rsm theta motor failure on 8 apr 2025 when the sparks and smoke occurred.Upon inspection on 9 apr 2025 by field service engineer, fluid/contamination was noted and the rsm theta meridian controller had burn marks.Multiple analyzer parts were replaced.There were no injuries and no impact to patient management reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Alinity s system, serial # (b)(6) was evaluated.Analyzer troubleshooting found fluid near the igus chain and burn marks and evidence of dried fluid on the controller board.Further investigation found that r2 probe 1 was bent and positioned towards the controller board.Alnty pptr probes and integrated servo controller required replacement, which resolved the reported event.The investigation included a review of data and information provided by the customer, labeling review, search for similar complaints, ticket trending review, and device history record review.Return testing was not completed as returns were not available.Data and information provided by the customer were reviewed and support the complaint issue without indication for any additional issue.Ticket search and trending review did not find an increase in complaint activity for the alnty pptr probes and integrated servo controller.Device history record review did not identify any issues for the alnty pptr probes and integrated servo controller.Labeling was reviewed and was found to address the customer reported issue.Based on the available information, no systemic issue or deficiency was identified.

Brand Name
ALINITY S SYSTEM
Common Device Name
TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Manufacturer (Section D)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key21922497
Report Number1628664-2025-00003
Device Sequence Number9021700
Product Code MZA
UDI-Device Identifier00380740138479
UDI-Public(01)00380740138479
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
BL125674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06P16-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown